Thunderstorm Wind, Jones
- When
- June 9, 3:05 PM CST
- Where
- Jones County, Sandersville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.783, -89.033
A few power poles were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 9, 2:45 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE JACKSON MS 345 PM CDT THU JUN 9 2005 .SHORT TERM...THIS MORNINGS SNDG SHOWED A DECENT DRY LOW LAYER OVER THE AREA AND THIS RESULTED IN THE CU FIELD TAKING QUITE A WHILE TO DEVELOP OVER THE CWA TODAY. THIS ALONG WITH A SLIGHT CAP ALSO KEPT CONVECTION FROM DEVELOPING OVER MUCH OF THE AREA AS EARLY AS WE HAVE SEEN THE PAST FEW DAYS. SHRA AND TSRA DID START TO DEVELOP LATE THIS AFTERNOON AND THIS LOOKS TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. STILL NO CHANGE TO THE THINKING THAT CONVECTION WILL DIE DOWN SHORTLY AFTER SUNSET WITH MOST OF THE RAIN GONE BY MIDNIGHT AND CLOUDS CLEARING OUT FOR THE MOST PART. FRIDAY WILL CONTINUE A SIMILAR PATTERN TO TODAY HOWEVER...EXPECT CONVECTION TO START OFF A LITTLE EARLIER THAN IT DID TODAY. SEVERAL OLD BOUNDARIES COULD BE LAYING AROUND FROM TODAYS CONVECTION THAT WILL AID IN SUBSEQUENT SHOWERS AND THUNDERSTORMS. SURFACE WINDS WILL BE PREDOMINANTLY OUT OF THE SOUTH SOUTHEAST PULLING IN ABUNDANT MOISTURE. WE ARE STILL PRETTY SATURATED WITH PWS AROUND 2 INCHES AND K-INDICES ARE STILL RIGHT AROUND 34 SO ANY RAINFALL WILL HAVE THE POTENTIAL OF BEING QUITE HEAVY. SHOWERS AND THUNDERSTORMS WILL LIKELY DIE OUT AND BE OUT OF OUR HAIR SHORTLY AFTER SUNSET. AFTERNOON TEMPS WILL BE SIMILAR TO TODAYS...WITH HIGHS IN THE MID TO UPPER 80S ACROSS THE CWA. CLOUDS WILL BEGIN TO FILTER IN FROM THE SOUTH OVERNIGHT FRIDAY DUE TO THE APPROACH OF TROPICAL STORM ARLENE THAT WILL BE ENTERING INTO THE GULF BY FRIDAY AFTERNOON KEEPING US MOSTLY CLOUDY INTO SATURDAY. OVERNIGHT LOWS WILL HOVER AROUND 70 FOR THE ENTIRE CWA. FOR SATURDAY...WE WILL BEGIN TO SEE TROPICAL STORM ARLENES AFFECTS ON THE AREA. WINDS WILL PREDOMINANTLY BE OUT OF THE EAST TO SOUTHEAST AS SHE MOVES NORTHWARD AND WE COULD BEGIN SEEING RAIN AS EARLY AS MID-DAY. /CAB/MUELLER/ .LONG TERM...(SATURDAY NIGHT THROUGH NEXT WEEK)...PRIMARY CONCERN SATURDAY NIGHT INTO SUNDAY WILL BE FOR HEAVY RAINFALL OVER EASTERN PORTIONS OF MISSISSIPPI AS TROPICAL CYCLONE ARLENE CONTINUES A NORTHWARD TRACK ALONG THE VICINITY OF THE MS/AL BORDER. MODELS INDICATE SOME TENDENCY TOWARDS EXTRA-TROPICAL BEHAVIOR ON THE NORTH SIDE OF SYSTEM BY THIS WEEKEND. TROPICAL MOISTURE TRANSPORT VECTORS ARE FORECASTED TO POINT STRONGLY INTO EASTERN MS LATE SATURDAY UNDER INCREASING AREA OF UPPER LEVEL DIVERGENCE. AS IS TYPICALLY THE CASE WITH ANY SORT OF LAND-FALLING TROPICAL SYSTEM...EXPECT THERE WILL BE A SHARP CUT-OFF BETWEEN HEAVY RAIN AND NO RAIN...BUT IT IS VERY DIFFICULT TO PINPOINT WHERE THAT WILL HAPPEN THIS FAR OUT IN TIME. THE BEST GUESS IS FOR THE AREA EAST OF INTERSTATE 55 TO RECEIVE THE BULK OF HEAVY RAIN...WITH HEAVIEST OCCURRING FROM COLUMBUS TO MERIDIAN. MODELS ARE AGGRESSIVE WITH DRYING AND SUBSIDENCE FOR EARLY NEXT WEEK...BUT THE GFS DOES BRING A FRONTAL BOUNDARY DOWN FOR THE MIDDLE OF THE WEEK AND HAVE KEPT POPS GOING. /EC/ /CAB/MUELLER/ .LONG TERM... && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: CAB/24 MUELLER/13 LONG TERM: EC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 341 PM CDT THU JUN 09 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 102041- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 341 PM CDT THU JUN 09 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING FOR THE ENTIRE AREA. WARM...MOIST...UNSTABLE AIR COMBINED WITH AFTERNOON HEATING HAS LED TO SCATTERED THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG WITH HEAVY RAINFALL..WIND GUSTS TO 45 MPH...AND SMALL HAIL LESS THAN HALF AN INCH. THIS ACTIVITY WILL CONTINUE INTO THE EVENING AND SHOULD DIMINISH BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... ...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT... A SURGE OF DEEP TROPICAL MOISTURE ASSOCIATED WITH TROPICAL STORM ARLENE IS EXPECTED TO ARRIVE ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA LATE SATURDAY. LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES WILL BE POSSIBLE OVER EAST MISSISSIPPI...ESPECIALLY ALONG AND EAST OF A EUPORA TO MORTON TO PURVIS LINE. STAY TUNED FOR LATER DEVELOPMENTS CONCERNING THIS HEAVY RAINFALL POTENTIAL. ...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED SATURDAY NIGHT OR SUNDAY IN SOUTHERN MISSISSIPPI OTHERWISE...IS NOT EXPECTED AT THIS TIME THROUGH WEDNESDAY NIGHT JUNE 15. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1027 AM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 3 E SIDON 33.41N 90.16W
06/08/2005 0.88 INCH CARROLL MS EMERGENCY MNGR
REPORTED ON THE CARROLL/LEFLORE COUNTY LINE.
&&
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1106 AM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG SHAW 33.60N 90.77W
06/08/2005 BOLIVAR MS EMERGENCY MNGR
SEVERAL TREES REPORTED DOWN IN SHAW.
&&
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG RULEVILLE 33.72N 90.55W
06/08/2005 SUNFLOWER MS LAW ENFORCEMENT
S.O. REPORTED A FEW TREES DOWN IN RULEVILLE
&&
19The Jackson/Brandon,MS radar (KDGX), 105 km away, was scanning. The volume nearest the first event began at 21:03 UTC.
2 thunderstorm wind. Local standard time, as filed.
A few power poles were blown down.
A couple of trees were blown down along with numerous large limbs on power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465609, 5465610.